Aa
A
A
A
Close
Heart Rhythm Community
12.2k Members
Avatar universal

SVT meds, slow pulse, rising BP

Since my cardio doctor increased my Metoprolol to 50mg twice daily, my pulse remains 48-53 bpm when I am sitting quietly talking, reading, driving, etc.  I still have frequent episodes of the SVT with the highs being over 200 80% of the time.  Will my body adjust to the increased medication and my resting pulse rise to a more normal range?  Will it eventually put an end to the episodes of SVT where my chest gets tight and I sometimes get out of breath?  Or, are these just symptoms I have to learn to live with?  I want to exercise, but am afraid to do so.  If my heart rate soars to 200+ sitting still, what will happen if I exercise?  Since I've begun treatment, my BP is also consistently higher than normal.  It used to run 115/65 and now runs 146/45.  The low number seems disproportionately low to the upper number?    Is that a result of the SVT or the medication?  I thought Metoprolol was also prescribed for high blood pressure?  
1 Responses
612551 tn?1450022175
COMMUNITY LEADER
I'd think 100 mg of Metoprolol a day would push your BP down, right along with your HR.  I read your post to say you still have high BP.  I take the same dose as you do, but because I'm taking it for AFib, my rest rate is still high, typically in the 80s, without Metoprolol I'd likely see 130 at rest.   It also pushing my normal BP to a lower, but still acceptable level.  I've taken as much as 200 mg a day and that gave me problem low BP, some dizziness/weakness.  

I'm not sure if you HR will adjust to the Metoprolol, but if you just started in the last few days I think giving it some time before going back to your doctor to discuss is reasonable.
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318743597
Chicago, IL
1423357 tn?1511085442
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.